MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV DS; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER NAV DS; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BN7TCDF8L
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 4-aug-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a ez steer nav ds which had deflection stuck.It was initially reported by the customer that the ez steer nav ds had a deflection issue during the procedure.The caller stated the d curve was not working.The caller stated the catheter would not deflect.The caller stated the catheter was removed form the body and the tip was straightened out.The procedure continued.The caller stated the physician opted out of replacing the catheter.The customer's reported deflection issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 5-aug-2025, additional information was received indicating the catheter was actually stuck in a partial deflection.Catheter could not do the f curve.There was no difficulty withdrawing the catheter and no damage to any electrodes.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a ez steer nav ds which had deflection stuck.The catheter was actually stuck in a partial deflection.Catheter could not do the f curve.There was no difficulty withdrawing the catheter and no damage to any electrodes.Device evaluation details: the ez steer navigational ds device was returned to johnson and johnson medtech for evaluation.Visual inspection and deflection test of the returned device were performed following johnson and johnson medtech procedures.Visual analysis revealed the tip was bent.A deflection test was performed, and the curve was deflecting within specifications.No deflection issues were observed.A manufacturing record evaluation was performed and no internal action was found during the review.The deflection issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The potential cause of the tip bent could be related to excessive force or manipulation during the handling or shipment after the procedure due to the damage was not reported by the customer, however, this cannot be conclusively determined.As part of johnson and johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the bent tip identified by bwi pal.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer's reported deflection issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
EZ STEER NAV DS
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22790313
Report Number2029046-2025-02669
Device Sequence Number8264389
Product Code OAD
UDI-Device Identifier10846835003000
UDI-Public(01)10846835003000(17)280528(10)31660129M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF8L
Device Lot Number31660129M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN SYSTEM.
Patient SexUnknown